Alert archive / Virginia / Tornado Warnings in 2022
Tornado Warning 36, NWS Blacksburg, VA
NWS Blacksburg, VA issued this tornado warning at Nov 11, 2022, 1:17 PM EST for Henry County, Virginia. It was in force for 13 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 11, 2022, 1:17 PM EST (18:17 UTC)
- Expired
- Nov 11, 2022, 1:30 PM EST
- In force
- 13 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Henry County, VA
The radar
The Roanoke radar (KFCX), 39 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 11, 1:25 PM EST | TSTM WND DMG | 3 Wsw Fieldale, VA | WINDS BLEW DOWN ONE LARGE TREE WHICH BLOCKED ONE LANE ON PRESTON ROAD NEAR THE INTERSECTION OF WINGFIELD ORCHARD ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 11, 6:15 AM EST | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 419 m²/s²
- 0-3 km storm-relative helicity
- 455 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
908
WFUS51 KRNK 111817
TORRNK
VAC089-111830-
/O.NEW.KRNK.TO.W.0036.221111T1817Z-221111T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
117 PM EST Fri Nov 11 2022
The National Weather Service in BLACKSBURG has issued a
* Tornado Warning for...
Northwestern Henry County in south central Virginia...
* Until 130 PM EST.
* At 116 PM EST, a severe thunderstorm capable of producing a tornado
was located near Spencer, moving north at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Spencer...
Bassett...
Sanville...
Stanleytown...
Oak Level...
Philpott Dam...
and Fieldale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3661 8005 3666 8006 3668 8008 3679 8006
3679 8004 3678 8003 3678 8002 3679 8003
3679 8001 3683 8000 3680 7986 3661 8002
TIME...MOT...LOC 1816Z 192DEG 31KT 3667 8004
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
WP2 follow-up statements
972
WWUS51 KRNK 111822
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
122 PM EST Fri Nov 11 2022
VAC089-111830-
/O.CON.KRNK.TO.W.0036.000000T0000Z-221111T1830Z/
Henry VA-
122 PM EST Fri Nov 11 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM EST FOR
NORTHWESTERN HENRY COUNTY...
At 122 PM EST, a severe thunderstorm capable of producing a tornado
was located over Sanville, or near Bassett, moving north at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Bassett...
Oak Level...
Philpott Dam...
Stanleytown...
and Sanville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3669 8003 3669 8006 3679 8006 3679 8004
3678 8003 3678 8002 3679 8003 3679 8001
3683 8000 3681 7990 3668 8002
TIME...MOT...LOC 1822Z 191DEG 30KT 3672 8003
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
WP493
WWUS51 KRNK 111828
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
128 PM EST Fri Nov 11 2022
VAC089-111838-
/O.EXP.KRNK.TO.W.0036.000000T0000Z-221111T1830Z/
Henry VA-
128 PM EST Fri Nov 11 2022
...THE TORNADO WARNING FOR
NORTHWESTERN HENRY COUNTY WILL EXPIRE AT 130 PM EST...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this storm.
A Tornado Watch remains in effect until 300 PM EST for north central
North Carolina...and south central Virginia.
LAT...LON 3669 8003 3669 8006 3679 8006 3679 8004
3678 8003 3678 8002 3679 8003 3679 8001
3683 8000 3681 7990 3668 8002
TIME...MOT...LOC 1828Z 192DEG 31KT 3676 8002
$$
WPWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Nov 11, 10:55 AM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Nov 11, 10:55 AM EST, 2 hours 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Blacksburg VA
1055 AM EST Fri Nov 11 2022
.SYNOPSIS...
Rain will continue in the area today as Tropical Depression
Nicole tracks through the Mid Atlantic region. A strong cold
front will cross the area on Saturday, ending the precipitation
Saturday night, but bringing in more wind and much colder air.
Dry weather and below normal temperatures temperatures are
expected Sunday and Monday under high pressure.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1040 AM EST Friday...
...Rainbands from Nicole moving through...more widespread heavy
rain after a brief break for some this afternoon...
A robust area of moderate to heavy rain stretched from southeast
of Lewisburg to Raleigh, with additional showers over WV/SW
VA/NW NC associated with TD Nicole. Drier air was working into
south central VA and northern NC...allowing for breaks in cloud
cover and insolation.
There is weak rotation noted, but so far we are not seeing the
rotational intensity that has occurred farther SSE. Increasing
theta-e values in the sunnier areas will boost surface-based
CAPE, and along with helicity values around 500 m2s2, any storms
that move into this area will be watched for a higher tornado
threat. A tornado watch remains in effect through 3 PM.
CAMs have more scattered convection for the next 2-3 hrs before
the surface low approaches from the SW and rainfall increases
in coverage and intensity once again. Tonight rainfall comes to
an end for most between 9 PM and midnight as winds come around
to the SW/W. Upslope showers continue for the western Blue
Ridge mountains through Saturday morning.
QPF totals have averaged 1-3" with higher amounts in Watauga and
Botetourt Counties. Totals through Saturday morning will be
closer to 2-4" with isolated 6" amounts.
As of 250 AM EDT Friday...
Tornado Watch Issued for Piedmont.
First of three primary band of moderate to intense showers
crossing through Virginia early this morning. High-Res guidance
has the next crossing through northern North Carolina into
central Virginia roughly between 10Z/5AM and 18Z/1PM with the
core of remnant tropical system.
So most locations will have a more concentrated period of
showers lasting around 4 hours, a break with less coverage and
intensity, then the next band with another 3 to 4 hours of more
numerous showers with more intense rainfall.
Isolated thunderstorms, some with rotation, are possible in
either band, but development of more intense cells will depend
on heating and building some surface-based CAPE. Based on when
the SREF has a 500J/Kg CAPE that would put the highest potential
from 10AM to 6PM.
As the center of the system moves into northern Virginia wind
veer to the southwest then west but will remain gusty.
Precipitation end east of the Blue Ridge but fill in on the
western upslope areas of the central Appalachians.
Winds above the surface will peak around 45 to 60 knots out of
the southeast this morning. Wind gusts at the highest
elevations will be in the 40 to 50 mph range. Enhanced winds
will also be possible with the bands of showers coming through
but that shorter time scale will be handled with Special Weather
Statements or Severe Thunderstorm Warnings if needed.
Again expecting non-diurnal temperature trends today as dew
points rise into the 60s ahead of the tropical system. Staying
close to NBM guidance for lows tonight.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
As of 245 AM EST Friday...
...Trending colder with a scattered showers Saturday into
Saturday night...
An amplified upper trough is expected to move through the Plains
States Friday night and tag team with a shortwave trough moving
east through the Arklatex. By Saturday morning, this southern
feature is expected to have progressed northeast and be over the
Lower Ohio and Tennessee Valleys. As Saturday progresses,
showers are expected to expand in coverage across the mountains
as the shortwave heads through primarily OH/WV/PA. However, the
southern tail of the feature, along with a northwest flow
upslope component over the mountains, is expected to help
generate some isolated to scattered showers. As we progress into
Saturday night, temperatures will start to fall behind the
trough axis, and residual moisture across the mountains may
change to or mix with snow showers, especially across western
Greenbrier County, WV. Across eastern areas, some of the daytime
rain showers may progress into parts of southwest Virginia,
mainly along and north of Route 460.
By Sunday, and through Monday, colder high pressure will settle
over the region with temperatures five to ten degrees below
normal by Monday.
For Monday night, we will be watching for the potential of yet
another southern stream shortwave trough approaching the region.
Anticipate increasing clouds Monday night with small chance of
some light snow reaching the Northern Mountains of North
Carolina by daybreak Tuesday.
Confidence in the above weather scenario is moderate.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
As of 145 EST Friday...
...Quick moving system to bring rain/snow mix to the area
Tuesday and Tuesday night...
Early Tuesday morning, a shortwave trough is expected to heading
east of the Lower Mississippi Valley before swinging northeast
during the course of Tuesday across our area. Just as quickly as
it arrives, the system is expected to exit the region by or
shortly after midnight on Tuesday night. Timing of this feature
has slowed slightly as compared to guidance of twenty-four hours
ago. Now, far eastern sections of the region may remain dry
until the mid- afternoon. Temperatures will play a factor in the
precipitation type. For the bulk of the day for most of the
region the precipitation is expected to be light rain. However,
for the highest ridges and peaks light snow or a mix of light
rain and snow will be more probable during the morning, and
potentially into and through the afternoon. If the system does
arrive a little sooner currently suggested, more of the area
will still be at or below freezing at the onset of the
precipitation, and we could see a brief light mix of
precipitation across eastern sections around sunrise.
On Wednesday into Thursday, a series of closed upper lows are
expected to be heading eastward near the US/Canadian border with
an associated shortwave trough heading through the Great Lakes
region. Guidance had been also offering a solutions of another
southern stream bit of energy head northeast along the coast of
the Carolinas on Thursday. Both of these features were helping
to provide some small precipitation chances across the
northwestern and southeastern sections of the region. The
Carolinas system is trending slower than previous guidance, and
as such, may not be a precipitation contributor on Thursday, but
perhaps later in the week. However, will continue with the
small chance on Thursday in the southeast portion of the area
for the sake of persistence at this point.
Temperatures during this portion of the forecast are expected to
average around five degrees below normal.
Confidence in the above portion of the forecast is on the low
side of moderate for Tuesday and Wednesday but low confidence
for Thursday.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
As of 945 AM EST Friday...
Expect multiple periods of showers with MVFR visibility due to
moderate to heavy rainfall rates and fog and IFR ceilings
through the 12th at 06Z.
Winds speeds will increase from the southeast and east as T.D.
Nicole tracks the Mid Atlantic region. Stronger winds will be
mixed to the surface after 14Z/9AM with gusts 20 to 30
kts.Gusts up to 40 knots are possible along the ridges. Expect
low level wind shear through 18Z/1PM at most sites.
As the center of Nicole reaches Virginia, will have to watch
for potential severe thunderstorms late this morning into this
afternoon especially east of a line from MWK to ROA to CHO.
Winds veer to the southwest then west after 21Z/4PM as the
system continues moving northeast. Gusts will remain in the 15
to 25 kt range through the evening.
Clouds clear out east of the Blue Ridge after 06Z/1AM and should
return to VFR at KROA/KLYH/KDAN by the 12Z/7AM end of the TAF
forecast period.
Average confidence on ceilings, visibility and wind.
Extended Aviation Discussion...
Widespread MVFR to IFR conditions are expected until the system
exits the region late tonight.
A cold front will sweep across the region Saturday, associated
with lingering showers and falling temperatures. Expect MVFR
conditions to persist in southeast West Virgina through
Saturday night. Winds will also remain gusty this weekend in the
wake of the frontal passage with gusts 20 to 30 mph from the
northwest.
Drier air and VFR conditions arrive for Sunday and Monday.
Another system is likely to bring sub-VFR conditions and
precipitation for Tuesday and Tuesday night.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch through late tonight for VAZ015>017-032.
Wind Advisory until 7 PM EST this evening for VAZ015.
NC...Flood Watch through late tonight for NCZ001>003-018-019.
Wind Advisory until 7 PM EST this evening for NCZ001-018.
WV...None.
&&
SYNOPSIS...AMS
NEAR TERM...AMS/SH
SHORT TERM...DS
LONG TERM...DS
AVIATION...AMS/PMHazardous weather outlook, Nov 11, 6:45 AM EST, 6 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 645 AM EST Fri Nov 11 2022 NCZ001-018-VAZ015-121145- Ashe-Watauga-Grayson- 645 AM EST Fri Nov 11 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for northwest North Carolina and southwest Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. NCZ002-003-019-VAZ016-017-032-121145- Alleghany NC-Surry-Wilkes-Carroll-Floyd-Patrick- 645 AM EST Fri Nov 11 2022 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina and southwest Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. VAZ010>014-018>020-022>024-WVZ044-507-121145- Bland-Giles-Wythe-Pulaski-Montgomery-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Monroe-Eastern Greenbrier- 645 AM EST Fri Nov 11 2022 This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. The risk of excessive rainfall continues through tonight. Flooding is possible on small streams and creeks and on tributaries of main stem rivers. Thunderstorms may produce strong to damaging wind today into this evening. An isolated tornado is possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. NCZ004>006-VAZ035-043>047-058-059-121145- Stokes-Rockingham-Caswell-Amherst-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte- 645 AM EST Fri Nov 11 2022 ...TORNADO WATCH 569 IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for north central North Carolina, central Virginia and south central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. The risk of excessive rainfall continues through tonight. Flooding is possible on small streams and creeks and on tributaries of main stem rivers. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather by calling 1-866-215-4324, social media, email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. VAZ007-009-WVZ042-043-508-121145- Tazewell-Smyth-Mercer-Summers-Western Greenbrier- 645 AM EST Fri Nov 11 2022 This Hazardous Weather Outlook is for southwest Virginia and southeast West Virginia. .DAY ONE...Today and tonight. The risk of excessive rainfall continues through tonight. Flooding is possible on small streams and creeks and on tributaries of main stem rivers. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ020-VAZ033-034-121145- Yadkin-Franklin-Bedford- 645 AM EST Fri Nov 11 2022 This Hazardous Weather Outlook is for northwest North Carolina, south central Virginia and west central Virginia. .DAY ONE...Today and tonight. There is a slight risk of severe thunderstorms today into this evening. The primary risk is isolated tornadoes and damaging wind. The risk of excessive rainfall continues through tonight. Flooding is possible on small streams and creeks and on tributaries of main stem rivers. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.
In the hours before
Local storm report, Nov 11, 12:03 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1203 PM EST FRI NOV 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM NON-TSTM WND DMG 2 NW FIELDALE 36.72N 79.97W
11/11/2022 HENRY VA PUBLIC
TWO TREES DOWN NEAR THE INTERSECTION OF
GEORGE HAIRSTON ROAD AND THE GREAT ROAD.
&&
PWSpecial weather statement, Nov 11, 12:06 PM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1206 PM EST Fri Nov 11 2022
NCZ003-VAZ016-111730-
Surry NC-Carroll VA-
1206 PM EST Fri Nov 11 2022
...A storm with heavy rain will impact portions of north central
Surry and south central Carroll Counties through 1230 PM EST...
At 1205 PM EST, Doppler radar was tracking a storm producing heavy
rain over Pine Ridge, or over Bottom, moving north at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fancy Gap...
Bottom...
Cana...
Pine Ridge...
Lambsburg...
Pipers Gap...
and Gladesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
A Tornado Watch remains in effect until 300 PM EST for north central
North Carolina.
&&
LAT...LON 3642 8071 3642 8077 3668 8087 3672 8065
TIME...MOT...LOC 1705Z 175DEG 31KT 3652 8074
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WPLocal storm report, Nov 11, 12:09 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1209 PM EST FRI NOV 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 AM FLOOD 1 ESE BOONE 36.20N 81.65W
11/11/2022 WATAUGA NC PUBLIC
FAIRFIELD ROAD FLOODED FROM TWO CREEKS NEAR
THE BOONE MOOSE LODGE. THIS REPORT WAS
RELAYED FROM TWITTER.
&&
PWSpecial weather statement, Nov 11, 12:13 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1213 PM EST Fri Nov 11 2022
VAZ022-023-033-111730-
Botetourt VA-Franklin VA-Roanoke VA-
1213 PM EST Fri Nov 11 2022
...A storm with torrential rains will impact portions of eastern
Roanoke, south central Botetourt and north central Franklin Counties
and the City of Roanoke through 1230 PM EST...
At 1212 PM EST, Doppler radar was tracking a storm with heavy rain
over Wirtz, or over Boones Mill, moving north at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Roanoke...
Vinton...
Rocky Mount...
Troutville...
Boones Mill...
Laymantown...
and Hollins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
A Tornado Watch remains in effect until 300 PM EST for central and
south central Virginia.
&&
LAT...LON 3742 7977 3740 7981 3738 7979 3738 7978
3735 7979 3731 7985 3730 7984 3729 7985
3726 7986 3722 7985 3722 7982 3721 7982
3701 7987 3702 7998 3737 8003 3745 7976
TIME...MOT...LOC 1712Z 176DEG 44KT 3711 7991
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WPSpecial weather statement, Nov 11, 12:54 PM EST, 23 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1254 PM EST Fri Nov 11 2022
NCZ004-VAZ032-043-111815-
Stokes NC-Henry VA-Patrick VA-
1254 PM EST Fri Nov 11 2022
...A storm will impact portions of northeastern Stokes, southwestern
Henry and southeastern Patrick Counties through 115 PM EST...
At 1253 PM EST, Doppler radar was tracking a storm with gusty
winds over Prestonville, or over Sandy Ridge, moving north at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sandy Ridge...
Spencer...
Penns Store...
Critz...
Prestonville...
Ayersville...
and Patrick Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
A Tornado Watch remains in effect until 300 PM EST for north central
North Carolina...and south central Virginia.
&&
LAT...LON 3642 8015 3667 8022 3668 7997 3654 8001
3654 8003 3649 8003 3641 8005
TIME...MOT...LOC 1753Z 181DEG 32KT 3646 8010
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WPSpecial weather statement, Nov 11, 1:14 PM EST, 3 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
114 PM EST Fri Nov 11 2022
VAZ032-033-043-111830-
Henry VA-Franklin VA-Patrick VA-
114 PM EST Fri Nov 11 2022
...A strong storm will impact portions of western Henry,
northeastern Patrick and southwestern Franklin Counties through 130
PM EST...
At 113 PM EST, Doppler radar was tracking a strong storm over
Spencer, moving north at 35 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Spencer...
Bassett...
Sanville...
Stanleytown...
Penns Store...
Fairy Stone State Park...
and Collinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
A Tornado Watch remains in effect until 300 PM EST for north central
North Carolina...and south central Virginia.
&&
LAT...LON 3659 8001 3658 8008 3691 8014 3685 7981
TIME...MOT...LOC 1813Z 192DEG 28KT 3664 8005
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 1:48 AM EST | Special Weather Statement | RNK | Amherst, Appomattox, Bedford, Botetourt, Buckingham, Campbell and 6 more | 57 min |
| Nov 11, 3:10 AM EST | Wind Advisory | RNK | Grayson | 16 hr |
| Nov 11, 3:41 AM EST | Special Weather Statement | RNK | Charlotte, Floyd, Franklin, Halifax, Henry, Montgomery and 5 more | 64 min |
| Nov 11, 5:13 AM EST | Special Weather Statement | RNK | Alleghany, Bath, Rockbridge, City of Buena Vista, City of Covington, City of Lexington | 32 min |
| Nov 11, 10:00 AM EST | Special Weather Statement | RNK | City of Danville | 15 min |
| Nov 11, 10:22 AM EST | Special Weather Statement | RNK | Pittsylvania | 23 min |
| Nov 11, 11:20 AM EST | Special Weather Statement | RNK | Henry, City of Martinsville | 25 min |
| Nov 11, 11:45 AM EST | Special Weather Statement | RNK | Franklin | 15 min |
| Nov 11, 11:48 AM EST | Special Weather Statement | RNK | Patrick | 27 min |
| Nov 11, 12:06 PM EST | Special Weather Statement | RNK | City of Galax | 24 min |
| Nov 11, 12:12 PM EST | Flash Flood Warning | RNK | Roanoke, City of Roanoke | 3 hr |
| Nov 11, 12:13 PM EST | Special Weather Statement | RNK | City of Roanoke | 17 min |
| Nov 11, 12:24 PM EST | Tornado Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, City of Roanoke | 21 min |
| Nov 11, 12:54 PM EST | Special Weather Statement | RNK | Henry | 21 min |
| Nov 11, 1:14 PM EST | Special Weather Statement | RNK | City of Martinsville | 16 min |
| Nov 11, 1:38 PM EST | Special Weather Statement | RNK | Franklin | 22 min |
| Nov 11, 1:41 PM EST | Tornado Warning | RNK | Franklin | 19 min |
| Nov 11, 2:34 PM EST | Special Weather Statement | RNK | Botetourt | 26 min |
| Nov 11, 2:43 PM EST | Special Weather Statement | RNK | City of Galax | 32 min |
| Nov 11, 3:14 PM EST | Special Weather Statement | RNK | Pittsylvania | 31 min |
| Nov 11, 3:16 PM EST | Areal Flood Advisory | RNK | Roanoke, City of Roanoke | 5 hr |
| Nov 11, 4:01 PM EST | Special Weather Statement | RNK | Bedford | 29 min |
| Nov 11, 4:29 PM EST | Special Weather Statement | RNK | City of Buena Vista | 31 min |
| Nov 11, 4:38 PM EST | Special Weather Statement | RNK | Henry, City of Martinsville | 37 min |
| Nov 11, 5:04 PM EST | Special Weather Statement | RNK | City of Buena Vista | 26 min |
| Nov 11, 5:15 PM EST | Special Weather Statement | RNK | Franklin, City of Martinsville, City of Roanoke | 30 min |
| Nov 11, 5:46 PM EST | Special Weather Statement | RNK | Bedford, Pittsylvania, City of Danville, City of Roanoke | 29 min |
| Nov 11, 5:53 PM EST | Areal Flood Advisory | RNK | Pittsylvania, City of Danville | 111 min |
| Nov 11, 6:15 PM EST | Special Weather Statement | RNK | Amherst, Bedford, Campbell, Pittsylvania, City of Danville, City of Lynchburg | 30 min |
| Nov 11, 6:45 PM EST | Special Weather Statement | RNK | Amherst, Appomattox, Campbell, Halifax, City of Lynchburg | 30 min |
Nearby
Tornado Warnings in Virginia, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.